Citation: Poindexter. "Nearly Lethal Mix (Know Your Friends): An Experience with Cannabis (edible), Butalbital, Caffeine & Acetaminophen (exp52468)". Erowid.org. Jun 21, 2018. erowid.org/exp/52468
Butalbital, Caffiene, Codiene, Cannibus, Xanax
I submit this report not as a trip report or just to tell how f*cked up I got, but rather as a warning. These events took place four months ago. I took a while to submit this due to confusion of what actually happened. With hospital and 911 records in hand I now know most of the story.
I have suffered from chronic migraines for a while but early on, my doc had prescribed Fioricet w/ Codiene (which contains butalbital, APAP, caffiene, and codiene). I was also on Xanax for a panic disorder and Toprol XL (which is a beta-blocker, 25 mgm) for a heart problem. Don't worry, this story does pickup.
This all started when I went back to my hometown for X-mas to visit some old friends. I was excited and very happy to see one in particular (a hot chick, of course). She was also excited because she had 'Baked some goodies for me'. The plan was just to sit, talk, and maybe watch a movie. So we went back to her house (which as far as setting goes was very comfortable and peaceful, again, hot chick). I graciously ate two of the brownies she had made for me. I had no knowledge they were pot brownies. Bad. Bad.
I graciously ate two of the brownies she had made for me. I had no knowledge they were pot brownies. Bad. Bad.
And very bad. Barbiturates, particularly butalbital, don't go well with cannibinoids. In fact, the effect is quite negative.
It took me about half an hour to realize something was wrong (altered time perception and mental state). I hadn't smoked pot since I was 16, but I soon put 2 and 2 together. I lightly scolded my friend for not telling me about the brownies, but decided since I was on vacation I would sit back and enjoy (plus, like I said, she's hot). An hour into it, massive panic rose up inside of me (and this wasn't just pot panic, I know that feeling). Now something was wrong. I started to hallucinate, feared I was going crazy, lost touch with my surroundings, and my heart began to beat dangerously fast. I popped another Xanax hoping it was just a whopping panic attack, but it wasn't. By two and half hours in (I know this only because of my cell phone record) I started to fear that something was seriously wrong (I'm a registered psychiatric nurse so I'm a far judge), so I called 911. I couldn't make coherent sentences, so the hot chick had to talk for me. She lied and said that we had been at a party and I had smoked a couple of joints. I would have corrected her but at this point I was on the floor.
The doctors never believed the true story. By the time the ambulance arrived I had grown violent. I split the paramedics lip because I didn't want to get on the gurnnie. However, to poop on their good name, they thought I had ODed on codiene. They gave me a drug called Narcan which flushes all opiates out of your system. So in addition to the nearly lethal interaction, I started to go through opiate withdrawal. I got to the hospital and my heart rate was 180 (dangerous for those of you who don't know) and blood pressure was through the roof 190 over 130. I went into cardiac arrest. I threw up on all the nurses (that's literal, not figurative). I ripped two IV's out of my arm. Cursed out the cute insurance girl when she tried to get my insurance card. I also tried to run out of the front door of the ER, in my hospital gown (it's okay, laugh, it's funny). In order to find out what kind of drugs I had in my system, they tried to get a urine sample. I couldn't give one, so they stuck a foley catheter up my penis (nothing kills like a hard rubber tube up your pee hole, I pissed razors for days afterward). It was at this point I snapped back into reality. Very Confused.
I know this is dreadfully long, so I'll cut to the whole 'Moral of the Story' bit. Be aware of the meds your taking and their possible interactions. Especially with barbiturates, they're highly addictive and interactions with and withdrawal from can be life threatening. Be leary of suspicious baked goods (especially if they come from potheads or hot chicks). I hope this advice saves someone from the embarassment and pain that I had to go through. Be Safe/Be Careful
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.